MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS 6; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8655
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The 90% stenosed target lesion was located in the tortuous and non calcified right coronary artery.The opticross 6 imaging catheter was advanced for ultrasound examination of the target lesion.As the device was being removed with mild to moderate tension a pop was felt and it was noted that the tip of the device was separated from the shaft near the rapid exchange port.The tip remained on the wire.The wire and guide were carefully removed from the vessel with the detached tip not moving.A second 0.014 wire was used to wrap the distal portion of the wires together trapping the opticross tip on the first wire.Both wires were then removed with the tip secured to the first wire.There were no patient complications.Final angiography revealed timi 3 flow with 20% distal residual and a treated mid vessel dissection.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed a kink in the telescope assembly and a kink in the sheath assembly.Microscopic inspection revealed the guidewire exitport was torn along the monorail and the tip was detached.The distal housing could not be observed due to residues inside the imaging window.The device was sent for x-ray analysis of the distal housing condition which revealed no evidence of saline damage.Media inspection of pictures provided by the site showed the tip separation.
 
Event or Problem Description

Brand Name
OPTICROSS 6
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14274219
Report Number2134265-2022-05070
Device Sequence Number14913644
Product Code OBJ
UDI-Device Identifier08714729904762
UDI-Public08714729904762
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2024
Device Model Number8655
Device Catalogue Number8655
Device Lot Number0028722258
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale